Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Charleston, WV

February 15, 20255 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Feb 15, 2025, 7:18 PM EST for 5 counties in West Virginia. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 7:18 PM EST (00:18 UTC)
Expired
Feb 15, 2025, 10:15 PM EST
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Boone County, WV, Logan County, WV, McDowell County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 7:33 PM ESTFLASH FLOODDaniels, WVHigh water in the 1200 block of C & O Dam Rd near Whitney Ct.
Feb 15, 8:00 PM ESTFLASH FLOOD1 Ne Beaver, WVHigh water in the 200 block of Airport Road near Beaver, WV.
Feb 15, 8:25 PM ESTFLASH FLOOD1 N Beaver, WVHigh water in the 100 block of Violet Lane in Beaver, WV.
Feb 15, 9:20 PM ESTFLASH FLOOD1 Ne Daniels, WVHigh water in the 1700 block of Ritter Dr in Daniels, WV.
Feb 15, 9:20 PM ESTFLASH FLOOD3 Ene Rhodell, WVHigh water on Vanwood street in Mead, WV.
Feb 15, 9:20 PM ESTRAIN 2.471 W Beckley, WVSince midnight last night.
Feb 15, 9:35 PM ESTFLASH FLOOD2 N Glen Daniel, WVHigh water on Coal River Rd at McGraw Ct near Stover, WV.
Feb 15, 9:35 PM ESTFLASH FLOODRhodell, WVHigh water 200 block of Tommy Creek Rd.
Feb 15, 10:11 PM ESTFLASH FLOOD3 Sw Sophia, WVHigh water 100 block of Stotesbury Rd.
Feb 15, 10:14 PM ESTFLASH FLOOD1 Nnw Mabscott, WVHigh water 400 block of Wickham Rd in Wickham.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 506 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
506 m²/s²
0-3 km storm-relative helicity
671 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

567 
WGUS51 KRLX 160018
FFWRLX
WVC005-045-047-081-109-160315-
/O.NEW.KRLX.FF.W.0009.250216T0018Z-250216T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
718 PM EST Sat Feb 15 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southeastern Boone County in central West Virginia...
  Raleigh County in southeastern West Virginia...
  Southeastern Logan County in southern West Virginia...
  Northeastern McDowell County in southern West Virginia...
  Wyoming County in southern West Virginia...

* Until 1015 PM EST.

* At 718 PM EST, emergency management reported heavy rain across the 
  warned area. Between 2 and 3 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Beckley, Pineville, Mullens, Mabscott, Oceana, Sophia, Twin Falls 
  State Park, Crab Orchard, Dry Creek, Coal City, Macarthur, 
  Prosperity, Bradley, Beaver, Bald Knob, Stanaford, Daniels, Piney 
  View, Shady Spring and Wharton.

Significant flooding is imminent in the Oceana area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3776 8090 3774 8092 3769 8088 3767 8090
      3770 8091 3771 8098 3770 8097 3764 8107
      3761 8106 3759 8109 3758 8120 3751 8121
      3746 8131 3742 8128 3742 8131 3740 8133
      3755 8167 3786 8180 3793 8181 3797 8147

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JLB
1 follow-up statement
902 
WGUS71 KRLX 160306
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1006 PM EST Sat Feb 15 2025

WVC005-045-047-081-109-160316-
/O.EXP.KRLX.FF.W.0009.000000T0000Z-250216T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-McDowell WV-Raleigh WV-Wyoming WV-
1006 PM EST Sat Feb 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EST THIS EVENING FOR 
SOUTHEASTERN BOONE, RALEIGH, SOUTHEASTERN LOGAN, NORTHEASTERN 
MCDOWELL AND WYOMING COUNTIES...

An Areal Flood Warning remains in effect for ongoing flooding along 
large creeks and rivers. As creeks and rivers continue to rise, stay 
aware of the flood risk in your area. Be especially cautious at 
night when it is harder to recognize the dangers of flooding.

&&

LAT...LON 3776 8090 3774 8092 3769 8088 3767 8090
      3770 8091 3771 8098 3770 8097 3764 8107
      3761 8106 3759 8109 3758 8120 3751 8121
      3746 8131 3742 8128 3742 8131 3740 8133
      3755 8167 3786 8180 3793 8181 3797 8147

$$

JLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 6:55 PM EST, 23 minutes earlier.

Area forecast discussion, Feb 15, 6:55 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
655 PM EST Sat Feb 15 2025

.SYNOPSIS...
Low pressure system brings high confidence in significant flooding
this weekend. Snow to end the event. Cold next week with snow around
mid-week.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
As of 650 PM Saturday...

Have allowed the Winter Weather Advisory to expire as
temperatures have risen above freezing.

As of 233 PM Saturday...

Key Points:

  * Winter Weather Advisory remains in effect for higher elevations
    of Pocahontas and Randolph counties until 7 PM this evening.

  * Flood Watch remains in effect for the entire area through Sunday night.

  * High Wind Watch was upgraded to a Wind Advisory for the higher elevations
    of our northeast mountains in effect from 10 AM Sunday to 1 PM Monday.

With temperatures around 32F, decided to keep winter weather advisory in
effect until 7 PM this evening. WAA should bring temperatures above freezing
by late afternoon or evening.

A prolonged period of moderate to heavy rain will continue across
southern WV and SW VA this afternoon and evening. Light to moderate
rain will be possible across portions of SE OH and northern half of
WV through this evening. Then, the warm front should lift north
later this evening spreading rain across the rest of the area
overnight. This will pose a threat for flooding of creeks, small
streams, river, and low lying and poor drainage areas further north
affecting the rest of the area with precipitation through Sunday.
Therefore, a Flash Flood Watch remains in effect for the entire area
until Sunday night.

The pressure gradient tightens up as a surface low pressure
approaches from the west, crossing with a cold front Sunday morning.
This front will bring additional convective rain showers, with
higher rainfall rates across the area on Sunday. Blended NBM with
the GFS solution for Sunday, permitting rain to transition to
rain showers while decreasing in intensity and coverage. Much
colder air behind the cold front will transition rain into snow
starting across SE OH by early Sunday afternoon, and then
spreading east into the eastern mountains.

Winds will increase behind the front on Sunday, with gusts up to 35
mph across the lowlands, and up to 57 mph along the higher peaks
of our northeast mountains. Decided to upgrade the watch to a Wind
Advisory for higher elevations of Pocahontas and Randolph counties
from 10 AM Sunday to 1 PM Monday.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/...
As of 245 PM Saturday...

Key Points:

* Heavy snow continues in the mountains Sunday night, tapering off
  on Monday

* Blowing and drifting of mountain snow may enhance travel impacts
  Sunday night into Monday

* Windy conditions in the mountains and breezy conditions in the
  lowlands continue Monday with wet soils, some tree damage may occur

Surface low pressure continues to eject into the Canadian Maritimes
Sunday night. Cold advection on breezy to windy northwesterly flow
will continue to drive temperatures down from just over the freezing
mark to the upper teens/lower 20s over the lower elevations and
lower teens in the mountains by Monday morning. Moisture
contribution from the Upper Great Lakes looks decent, but somewhat
short lived during this period, with additional upslope enhanced
liquid equivalents of perhaps a third to half an inch. The bulk of
model guidance does show snow liquid ratios approaching 20:1 during
the period, but forecast moisture profiles could be a little tenuous
to support snow/liquid ratios this high. Overall, think confidence
high enough to upgrade existing Winter Weather Advisories to Winter
Storm Warnings for the highest elevations with 5 to 8 inches of
snowfall expected. Impacts will be enhanced by blowing and drifting
of high ratio snow with winds gusting 45 to 55 mph. While blizzard
conditions may exist for a period, especially along the highest
ridgetops, generally think this is best handled by a Winter Storm
Warning. May also see a brief period where wind chills touch
criteria along the highest ridgetops Monday morning, but given the
substantial number of products out, will hold off on issuing
anything for that this early. Will also expand Winter Weather
Advisories out to most of the neighboring zones where 3 to 5 inches
of snow can be expected. Across the remainder of the lowlands,
accumulating snow showers will be possible, likely concentrated in
lake enhanced streamers late Sunday night into Monday. At this time,
this doesn't look to approach advisory type levels, but could be
impactful for the Monday morning commute given recent rainfall
washing away snow abatement.

In addition to strong winds across the highest elevations, winds
will be breezy across the lower elevations Sunday night into Monday
with gusts generally 25 to 35 mph. Coupled with very wet soil
conditions, these winds may be sufficient to toppled shallow rooted
trees and may cause some power outages.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 240 PM Saturday...

Key Point:

* Still some uncertainty, but confidence is building for a potential
  all elevation snow event Wednesday into Thursday

Dry, but cold conditions are expected Tuesday with morning lows in
the mid teens to lower 20s and afternoon highs only rising to near
freezing.

The next weather maker is just coming onshore today across the
PacNW, so should see some higher quality sampling for subsequent
model runs. For now, guidance is converging toward a fairly quick
hitting system moving into the TN Valley early Wednesday
morning, crossing into our area during the day Wednesday and
departing by Wednesday night. Model consensus currently keeps
the rain/snow line just to our south yielding an all snow event,
but could certainly see this change with even a minor change in
the low's track. Probabilistic guidance givens 50% chance or
greater for 4 inches or more in 24 hours from US-50 and south
Wednesday morning through Thursday morning. Some additional
upslope enhanced snow may linger in the mountains well into the
day Thursday.

Quiet weather then briefly returns with another disturbance possible
for next weekend.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 645 PM Saturday...

A band of rain associated with a warm front will lift northward
across the area causing IFR conditions. Later tonight, some
areas of West Virginia and southwest Virginia will improve to
MVFR or VFR conditions, A cold front will then push through
Sunday morning, causing some MVFR to IFR conditions. Behind the
front generally MVFR conditions can be expected until some snow
develops late Sunday, causing some more IFR conditions.

A strong low level southwesterly jet can be expected in advance
of the cold front. Locations in southeast Ohio and northwest
West Virginia can expect some low level wind shear. Behind the
cold front strong and gusty northwesterly winds can be expected.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and intensity of restrictions could
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 SUN
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    L    M    H    H    M    M    H    M    M    M
HTS CONSISTENCY  M    M    L    L    L    H    H    M    M    H    H    M
BKW CONSISTENCY  H    H    L    M    H    H    H    H    H    H    M    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    M    M    L    M    H    H    M    H    H    H    H
CKB CONSISTENCY  M    M    H    H    M    H    H    H    M    M    M    M

AFTER 00Z MONDAY...
IFR conditions possible once again late this weekend and next
week in snow, especially across the mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through late Sunday night for WVZ005>011-013>020-
     024>034-039-040-515>526.
     Winter Weather Advisory from 1 PM Sunday to 10 AM EST Monday
     for WVZ039-040-520-521-525.
     Winter Storm Warning from 1 PM Sunday to 10 AM EST Monday for
     WVZ522-523-526.
     Wind Advisory from 10 AM Sunday to 1 PM EST Monday for WVZ523-
     526.
OH...Flood Watch through late Sunday night for OHZ066-067-075-076-
     083>087.
KY...Flood Watch through late Sunday night for KYZ101>103-105.
VA...Flood Watch through late Sunday night for VAZ003-004.

&&

SYNOPSIS...ARJ/JP
NEAR TERM...RPY/ARJ
SHORT TERM...JP
LONG TERM...JP
AVIATION...RPY
Hazardous weather outlook, Feb 15, 6:58 PM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
658 PM EST Sat Feb 15 2025

WVZ523-526-170000-
Northwest Pocahontas-Southeast Randolph-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 PM EST MONDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 10 AM
EST MONDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.
   Winter Storm Warning.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ522-170000-
Southeast Webster-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 10 AM
EST MONDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Warning.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ516-518-524-170000-
Southeast Raleigh-Southeast Fayette-Southeast Pocahontas-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

This Hazardous Weather Outlook is for portions of northeast and
southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ039-040-520-521-525-170000-
Upshur-Barbour-Southeast Nicholas-Northwest Webster-
Northwest Randolph-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO
10 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of northeast,
northern and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ032-170000-
Taylor-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

This Hazardous Weather Outlook is for portions of central West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-515-517-519-170000-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-McDowell-Wyoming-Northwest Raleigh-
Northwest Fayette-Northwest Nicholas-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central, northern,
southeast, southern and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Feb 15, 6:41 PM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
641 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     Flash Flood      6 ENE Grundy            37.31N 82.00W
02/15/2025                   Buchanan           VA   911 Call Center

            Several people stranded on hillsides along
            Slate Creek Road. Catastrophic Flash
            Flooding.

&&

JRM
Local storm report, Feb 15, 6:49 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
649 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Flash Flood      2 SW Switzer            37.76N 82.00W
02/15/2025                   Logan              WV   911 Call Center

            Receiving multiple reports of high water
            across the town of Omar, WV. Multiple homes
            are reported surrounded by water.

&&
Local storm report, Feb 15, 6:53 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
653 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Debris Flow      2 S Pax                 37.88N 81.27W
02/15/2025                   Raleigh            WV   911 Call Center

            Reports of a rock slide on Sweeneysburg Rd
            at Sims Branch Rd. Unknown if road is
            blocked.

&&
Local storm report, Feb 15, 6:54 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
654 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Flash Flood      4 E Breaks Interstate   37.29N 82.22W
02/15/2025                   Buchanan           VA   911 Call Center

            Road is Washed out.

&&

JRM
Local storm report, Feb 15, 7:03 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
703 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Debris Flow      1 WSW South Charleston  38.35N 81.73W
02/15/2025                   Kanawha            WV   911 Call Center

            Kanawha County 911 reports a mud slide on
            Chestnut St in the curve just up from Spring
            Hill Ave in South Charleston.

&&
Local storm report, Feb 15, 7:15 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
715 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     Flash Flood      1 NE South Point        38.43N 82.56W
02/15/2025                   Lawrence           OH   911 Call Center

            Fallen tree blocking a creek in the 900
            block of County Rd 18 near South Point, OH.
            Water backing up in the road.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:51 PM ESTRiver Flood WarningRLXLogan10 hr
Feb 15, 8:09 PM ESTFlash Flood Warning EmergencyCatastrophic damage threatRLXMcDowell7 hr
Feb 15, 8:28 PM ESTFlash Flood WarningRLXBoone, Lincoln, Logan, Mingo, Wayne3 hr
Feb 15, 8:28 PM ESTRiver Flood WarningRLXWyoming10 hr
Feb 15, 8:47 PM ESTFlash Flood WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Putnam and 2 more3 hr
Feb 15, 10:51 PM ESTFlash Flood WarningRLXCabell, Jackson, Kanawha, Mason, Putnam, Roane7 hr
Feb 16, 2:17 AM ESTCold Weather AdvisoryRLXPocahontas, Randolph32 hr
Feb 16, 2:19 AM ESTFlash Flood WarningRLXJackson, Mason, Wirt, Wood6 hr
Feb 16, 2:52 AM ESTAreal Flood WarningRLXPleasants, Ritchie, Roane, Wirt, Wood8 hr
Feb 16, 6:12 AM ESTAreal Flood WarningRLXCabell, Jackson, Kanawha, Mason, Putnam, Roane4 days
Feb 16, 8:27 AM ESTAreal Flood WarningRLXPleasants, Tyler12 hr
Feb 16, 8:33 AM ESTAreal Flood WarningRLXJackson, Mason, Wirt, Wood35 hr
Feb 16, 9:47 AM ESTSpecial Weather StatementRLXLincoln, Mingo, Wayne43 min
Feb 16, 10:24 AM ESTSevere Thunderstorm WarningRLXBoone, Logan, McDowell, Mingo, Raleigh, Wyoming51 min
Feb 16, 10:37 AM ESTSpecial Weather StatementRLXBoone, Lincoln23 min
Feb 16, 10:56 AM ESTSpecial Weather StatementRLXClay, Kanawha49 min
Feb 16, 11:07 AM ESTSpecial Weather StatementRLXFayette, Nicholas, Raleigh38 min
Feb 16, 11:13 AM ESTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Nicholas, Raleigh and 2 more47 min
Feb 16, 11:24 AM ESTSpecial Weather StatementRLXBraxton, Gilmer, Lewis, Upshur36 min
Feb 16, 11:50 AM ESTSevere Thunderstorm Warning Considerable damage threatRLXBraxton, Clay, Lewis, Nicholas, Pocahontas, Randolph and 2 more40 min
Feb 16, 12:03 PM ESTSpecial Weather StatementRLXBarbour, Lewis, Upshur42 min
Feb 16, 12:24 PM ESTSpecial Weather StatementRLXBarbour, Pocahontas, Randolph36 min
Feb 16, 12:57 PM ESTSpecial Weather StatementRLXBarbour, Harrison, Randolph, Taylor33 min
Feb 16, 2:06 PM ESTAreal Flood WarningRLXFayette7 hr

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.